| Model Number |
CL-21-MG |
| Medical Device Problem Code |
Manufacturing, Packaging or Shipping Problem (2975)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an open-chest valvular heart surgery, while on fascia closure during chest closure, there were only 4 units in the package of 5.The scrub nurse noticed while using the device, and there was a suspicion that the needle was missing, so the surgery was temporarily stopped and it was searched.No device component fell into the patient's cavity.Another package was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Two sutures, which were used by the account and an image was received for analysis.A visual inspection noted for product a: the returned product noted five needles.Upon microscopic inspection, the retainer foam was inspected and five needle marks were observed in the correct locations.For product b: visual inspection of the returned product noted two needles.Upon microscopic inspection, the retainer foam was inspected and four needle marks were observed in the correct locations.According to the product description the intended number of needles was five.Based on the absence evidence of needle placement, one needle was identified to be missing.It was reported that there were only 4 units in the package of 5.The reported issue was confirmed for product b.The reported issue could not be confirmed for product a.The most likely cause was determined to be manufacturing related.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially co ntributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.